Acute Myocardial Infarction Caused by Oral-Contraceptive – Related Spontaneous Coronary Artery Dissection: a Case Report
Abstract
Background Spontaneous coronary artery dissection (SCAD) is an increasingly recognized cause of acute myocardial infarction (AMI) in young women, with hormonal factors potentially playing a significant role.Case summary A 32 year-old woman taking combined oral contraceptives for four months presented with acute chest pain and ST-segment elevation. Coronary angiography revealed diffuse LAD narrowing that improved after intracoronary nitroglycerin. Follow-up optical coherence tomography at 6 weeks confirmed intramural hematoma consistent with SCAD. Conservative management was pursued. At one-year follow-up, the patient had recovered with normalized left ventricular function.Conclusion Clinicians should be highly suspicious of SCAD in young women with ACS or AMI, particularly those using oral contraceptives. Early identification with appropriate imaging can lead to favorable outcomes.
Fields of Study & Subjects
Cardiovascular Issues in Pregnancy
Cardiac Structural Anomalies and Repair
Cardiac Imaging and Diagnostics
Publication details
- Journal / source
- Kardiologiia
- Publisher
- APO Society of Specialists in Heart Failure
- Volume
- 66
- Issue
- 1
- Pages
- 84–88
- Publication date
- 11 February 2026
- Language
- EN